It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-07-2006, 03:11 PM   #1
Inactive
(female)
 
Join Date: Oct 2006
Location: scotland, uk
Posts: 283
xxxzoexxx HB User
please read

Hi,

I started taking celexa not that long ago for deep depression. I seem to be getting two moods while on it. Some days i am happy, excited, have more energy, racing thoughts, feeling like i'm drunk (when i'm sober) and i'm egar to go out and spend money. Over all i just feel great and have a lovely day. This only lasts for a day. the next day after this i am usually more depressed, and feel guilty, feel like lying in bed all day, don't have much energy, and apathy. And other days i feel a balance so "normal" i guess.

Is this normal to feel this way on anti-depressants? Could it be bipolar? Has anyone else had this experience before?

thank you in advance.

Last edited by xxxzoexxx; 11-07-2006 at 03:13 PM.

 
Old 11-08-2006, 12:44 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: quincy, wa, usa
Posts: 778
kiehn HB User
Re: please read

Hi Zoe
You could get a different response from 10 different people. I will tell
you what Ive learned. Often is a person that has biopolar tendencies
will notice an antidepressant will begin to work within the first few days making you feel pretty good, then often they takes a nose dive. Generally
antidepressants are NOT suppose to start working for 2-4 weeks usually
longer. So if this was the case there is a possibility you may be bipolar.
I hope you get more repsonses here. I believe ***** has a bipolar
test you can take, print out and take to your doctor, who can refer
you in the right direction. This board is an excellent place to learn,
understand and find support. Take care

Last edited by kiehn; 11-08-2006 at 12:46 AM.

 
Sponsors Lightbulb
   
Old 11-08-2006, 03:41 AM   #3
Senior Veteran
(female)
 
Join Date: May 2006
Location: UK
Posts: 820
fallen_angel HB User
Re: please read

Hi Zoe
i was wrongly treated for just depression for 11 years before being correctly diagnosed bipolar II in May this year. I took various ssri's and the name celexa rings a bell so im sure i have taken that at some point.
i experienced extreme hypomania while taking ssri's to the point where people were convinced i was on drugs, thats when i did my worst spending and drinking and other reckless behaviour, people with bipolar should not take ssri's alone as they are known for inducing mania and keeping bipolars too high. Some times they are given alongside a mood stabiilser but shouldnt be taken on their own in bipolar patients. i, like you, would occasionally crash down and even get suicidal alongside these high spells. Thats why its so important to get the correct diagnosis and treatment.
Have you been properly diagnosed as bipolar and are you taking any other meds? I recognise your name but cant remember your story
__________________
Fallen~Angel

 
Old 11-08-2006, 04:01 AM   #4
Inactive
(female)
 
Join Date: Nov 2006
Posts: 44
Happy Girl HB User
Re: please read

Hey There!
Definately let your M.D. know about the changes in mood swings. Bipolar II's usually have mania episodes set off by anti-depressants. Also, you CAN see effects BEFORE 2-4 weeks from anti-depressants & mood stabilizers. It usually takes up to a 6 weeks to get the FULL effects.
I'm a living, walking & breathing example of a Bipolar II set off by SSRI's. And I have INDEED felt the effects prior to 2-4 weeks.
Call your M.D. please!
Jackie

 
Old 11-08-2006, 08:35 AM   #5
Inactive
(female)
 
Join Date: Oct 2006
Location: scotland, uk
Posts: 283
xxxzoexxx HB User
Re: please read

thank you all for your replys. fallen_angel, I haven't been officially diagnosed bipolar, although it is somthing i have had thoughts about for a while. I have writen a few posts about my symptoms of mania when off ssri's. my doctor is working on getting me dianosed.

Kiehn and happy girl, I got the mania symptoms the first day of taking the celexa and it lasted for a few days after that, then it went down hill again, then i would get the days again on and off.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Please help with my back problem ELBOW2HEAD Back Problems 1 04-21-2010 05:23 AM
please help I am scared to death! worried78 HIV Prevention 11 01-07-2010 03:52 AM
I'm scared I may have herpes. Someone please read & help. Scared2009 Herpes 29 11-07-2009 11:02 AM
Suggestions needed please...Epstein-Barr brawndo78 Swine Flu (H1N1) 15 05-23-2009 05:39 PM
Panic Attacks 10 Days After Quitting Marijuana PLEASE READ. Pez Dee Spencer Addiction & Recovery 11 12-08-2007 11:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!